Managing on 10mg citalopram

I started taking citalopram in July 2012, 10mg for 2 weeks then up to 20 until April of this year when I started to wean off, I got down to 10mg by May and stayed on that for 5 months as I felt so good on it, my review with the GP was coming up so I thought I had better try to go lower, I went on 5mg at the end of September and didn't feel so good but stayed on for 2 months, I went to see my GP he said to go back on 10mg which I did a fortnight ago but I have felt worse, I thought seeing as the cit was still in by system just going up 5mg would be OK with no side effects but the heightened anxiety has been terrible, the GP now wants me to go up to 20 but after feeling like this just going from 5 to 10 I am a bit worried about it, I am wondering if I stay on 10 for a few more weeks is it likely to get better without having to go back to 20, has anyone else been in this situation?

12 Replies

oldestnewest
  • hi,

    I tried citalopram a year or so ago and it did not agree with me at all. So I came off it.

    Sorry not much help with your post, just wanted you to know someone here on the site.

    Gardener x

  • Thanks Gardener, it agreed with me the first time but just wondering if it is going to now.

  • Hi Chrissy

    I haven't been on them myself ,but no it can take time to adjust from different strengths , but if you are not happy , I would go back & tell them , I no we can feel we are a nuisance but that's what they are there for & us us & not them that have to take them , well that's what I always say to myself :-/

    Let us no how you go on :-)

    Love

    whywhy

    xxx

  • Thanks whywhy,

    I know I must admit I do think they think I am a nuisance, I have decided to give the 10mg a bit longer in case it is side effects and not a relapse and hopefully it will get better soon and not have to go up to 20mg. I had 5 lovely months on 10mg during the summer until I decided to try to drop to 5mg.

    Chrissy xxx

  • Hi

    I no what you mean as I have often thought that when I have had to keep going , till a friend once said to me " they do get paid & if we didn't go they would be out of a job " I did think well yes that's true :-/

    See how you get on , hopefully things will improve :-)

    xxx

  • Hi Chrissy

    Some people are more sensitive to meds than others. I'm very sensitive and if I change my dose and go up or down my anxiety goes sky high for a bit. 5mg might not seem much but you have halved your dose and then doubled it again so it may take time to settle. Maybe give it a while longer on 10mg but if you have any worries check with doc... That's what they are there for and don't worry how often you are there (I was at my docs two/three times a week last year) take care love eve x

  • Hi Eve, Thanks for replying, yes I suppose I have upset my system by changing doses and then back again, I am hoping it will get right on 10mg as I don't really want to go up to 20 as that will be side effects again. I am going to give it a bit longer on 10.

    Thanks love Chrissy. x

  • You are very welcome x I would stick with 10mg a bit longer if it were me too let us know how you get on take care love eve x

  • Hi, I've just been prescribed 20mg of this drug for anxiety, not sure why i have anxiety really, possibly perimenopause, possibly my ibs. Dr said to break it in half to start with. What side effects did u have with this drug, as a side effect is anxiety, which is why I've been prescribed them. Thank you.

  • Hi Kar,

    It does work very well for anxiety, I started taking them in July 2012 and was beginning to feel better after about 4 weeks, the trouble is while the tablet is working it can make the anxiety worse for for a bit, the side effects are not nice but they do go and it is worth it, some people don't suffer with any apart from a headache, I hope this is how it will be for you. Good luck, it is worth it in the end

  • hi,its such a pity you lowered the dose to 5mg,when you were doing so well on 10mg,of course your body is going to object,I would stay on 10mg a bit longer to let things settle,but I wouldn't go to 20mg,unless the 10mg wasan't working, in your case it was working, so why go higher ?.

  • Hi miarose I have decided to stay on 10 for a few more weeks as I have only been back up from 5 for 2 weeks so I think I will give it till after Christmas and if I'm no better will have to go up to 20 for a bit I suppose, when I was on 10 in the summer I felt a lot better than I had on 20, I am so annoyed with myself for trying to go lower,

You may also like...